Alert archive / Oklahoma / Tornado Warnings in 2007
Tornado Warning 60, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 23, 2007, 10:44 PM CDT for Harper County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2007, 10:44 PM CDT (03:44 UTC)
- Expired
- May 23, 2007, 11:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Harper County, OK
The radar
The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOUN 240345
TOROUN
OKC059-240430-
/O.NEW.KOUN.TO.W.0060.070524T0344Z-070524T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CDT WED MAY 23 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
HARPER COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 1130 PM CDT
* AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST
OF BUFFALO...MOVING EAST TO NORTHEAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
BUFFALO AROUND 1115 PM CDT...
IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF GOLF BALLS OR LARGER.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
LAT...LON 3684 9990 3673 9981 3683 9955 3698 9964
3693 9978 3689 9983
$$
BURKE2 follow-up statements
000
WWUS54 KOUN 240407
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1107 PM CDT WED MAY 23 2007
OKC059-240430-
/O.CON.KOUN.TO.W.0060.000000T0000Z-070524T0430Z/
HARPER OK-
1107 PM CDT WED MAY 23 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR HARPER
COUNTY...
AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST OF
BUFFALO...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUFFALO.
* THE TORNADO WILL BE NEAR...
THE WEST AND NORTH SIDE OF BUFFALO AROUND 1120 PM CDT...
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
LAT...LON 3686 9981 3681 9976 3683 9955 3699 9962
3699 9977 3699 9980
$$
BURKE000
WWUS54 KOUN 240418
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1117 PM CDT WED MAY 23 2007
OKC059-240430-
/O.CON.KOUN.TO.W.0060.000000T0000Z-070524T0430Z/
HARPER OK-
1117 PM CDT WED MAY 23 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR HARPER
COUNTY...
AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTHWEST
OF BUFFALO...MOVING NORTHEAST AT 15 MPH.
THE STORM HAD WEAKENED...BUT MAY PRODUCE A BRIEF TORNADO BEFORE
MOVING OUT OF THE COUNTY...TO THE NORTH OF BUFFALO.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.
LAT...LON 3695 9979 3687 9961 3694 9960 3699 9960
3699 9977 3699 9980
$$
BURKEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 23, 9:34 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 23, 9:34 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 934 PM CDT WED MAY 23 2007 .UPDATE... AFTER AN INTIAL RUN OF SUPERCELLS ACROSS FAR NORTHWEST OKLAHOMA... MOST OF THE MORE RECENT ACTIVITY HAS MANAGED TO STAY JUST TO THE WEST OF CWA... IN THE OKLAHOMA AND TEXAS PANHANDLES. A SLOWLY NORTHWEST ADVANCING WARM FRONT/STATIONARY FRONT IN THAT REGION HAS CONTINUED TO BE A FOCUS FOR STORM DEVELOPMENT. MEANWHILE... AS THE UPPER TROUGH OVER COLORADO AND NORTHERN NEW MEXICO LIFTS OUT OVERNIGHT... A COLD FRONT WILL CONTINUE MOVING SOUTHEAST FROM SOUTHWEST KANSAS AND INTO NORTHWEST OKLAHOMA BY MORNING. THIS SHOULD SHIFT STORM DEVELOPMENT TO THE EAST... AND INTO THE CWA... LATER TONIGHT. WE REDUCED POPS IN ALL AREAS BUT THE NORTHWEST FOR THE FIRST PART OF THE NIGHT WHILE THE LATE NIGHT FORECAST LOOKS GOOD. ALSO MADE SOME ADJUSTMENTS TO CLOUD COVER TO MATCH EXPECTED EVOLUTION FROM CURRENT CONDITIONS... AND MINOR TWEAKS TO OVERNIGHT LOWS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 72 58 76 / 50 70 30 40 HOBART OK 65 72 57 78 / 60 60 30 40 WICHITA FALLS TX 67 75 62 79 / 40 70 60 40 GAGE OK 56 74 50 79 / 90 20 20 30 PONCA CITY OK 64 72 54 75 / 60 70 20 30 DURANT OK 69 79 63 79 / 20 70 60 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/22
Hazardous weather outlook, May 23, 7:31 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT WED MAY 23 2007
OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
731 PM CDT WED MAY 23 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS NORTHWEST OKLAHOMA. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTHERN AND WESTERN
OKLAHOMA.
LOCATION...
THE MODERATE RISK IS NORTHWEST OF A LINE FROM ALVA TO ARNETT. THE
SLIGHT RISK BORDERS THE MODERATE RISK AREA...AND EXTENDS SOUTHEAST
AS FAR AS MANGUM...WATONGA...AND BLACKWELL.
TIMING...
SEVERE WEATHER IS POSSIBLE THROUGH 7 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
MODERATE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
EVENING AND TONIGHT. SEVERE WEATHER OPERATIONS IN THE SLIGHT RISK
AREA ARE MORE LIKELY AFTER MIDNIGHT.
DISCUSSION...
SEVERE STORMS WERE ONGOING THIS EVENING IN THE NORTHERN TEXAS
PANHANDLE...THROUGH FAR NORTHWEST OKLAHOMA...AND INTO SOUTHWEST
KANSAS. THESE STORMS WILL REMAIN FOCUSED ALONG AND NEAR A SLOWLY
RETREATING WARM FRONT. NUMEROUS THUNDERSTORMS WILL CONTINUE IN THIS
REGION OVERNIGHT...SUPPORTED BY AN UPPER LEVEL DISTURBANCE LIFTING
OUT OF SOUTHERN COLORADO...AND A STRENGTHENING LOW LEVEL JET OVER
THE PLAINS. MUCH OF THE SEVERE WEATHER WILL BE LIMITED TO THE
MODERATE RISK AREA THROUGH 2 AM. STRONG LOW LEVEL SHEAR AND
MODERATE INSTABILITY WILL SUPPORT OCCASIONAL SUPERCELLS...BUT STORM
MERGERS WILL RESULT IN HIGH PRECIPITATION STORMS...WITH VERY FEW
LONG LIVED SUPERCELLS. ANY STORM THAT CAN REMAIN ISOLATED OR LONG
LIVED WILL LIKELY PRODUCE VERY LARGE HAIL AND POSSIBLY TORNADOES.
ALL OTHER STORMS WILL STILL HAVE A CHANCE TO PRODUCE LARGE HAIL AND
BRIEF BUT DAMAGING STRAIGHT LINE WINDS AND TORNADOES.
AFTER 2 AM...THE UPPER LEVEL DISTURBANCE WILL EMERGE ONTO THE PLAINS
OF WESTERN KANSAS...CAUSING THE FRONTAL ZONE TO CONSOLIDATE AND
BEGIN TO SURGE SOUTHEAST AS A COLD FRONT. A MULTICELL COMPLEX OF
STORMS IS EXPECTED ALONG THE FRONT. THE MAIN THREAT WITH THESE
STORMS WILL BE DAMAGING STRAIGHT LINE WINDS...BUT SOME LARGE HAIL
AND TORNADOES WILL REMAIN POSSIBLE. THE COLD FRONT WILL REACH THE
SOUTHERN AND EASTERN EDGE OF THE SLIGHT RISK AREA AROUND 7 AM
THURSDAY.
ELSEWHERE...A MODERATELY STRONG CAP WILL PREVENT STORMS IN MUCH OF
THE REGION SOUTH OF INTERSTATE 44...BUT THERE IS A SMALL CHANCE THAT
THUNDERSTORMS CAN FORM AHEAD IN THIS REGION IF THE LOW LEVEL JET
PROVIDES ENOUGH LIFT TO BREAK THE CAP. IF THUNDERSTORMS DO FORM IN
CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS...ISOLATED
SEVERE WEATHER IS POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...65 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL IS LIKELY AS THUNDERSTORM COVERAGE INCREASES
FROM NORTHWEST TO SOUTHEAST OVERNIGHT. THE GROUND REMAINS CLOSE TO
SATURATED FROM RAINFALL EARLIER THIS SPRING...MEANING LOCAL FLOODING
IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY SPREAD FROM CENTRAL OKLAHOMA INTO SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THURSDAY AS THE COLD FRONT...AIDED
BY THUNDERSTORM OUTFLOW...PUSHES SOUTHWARD. WEAKENING SHEAR WILL
LIKELY LESSEN THE SEVERE WEATHER THREAT THURSDAY. THUNDERSTORM
CHANCES WILL CONTINUE FRIDAY AND SATURDAY AS THE FRONT STALLS OVER
NORTH TEXAS THEN MOVES BACK NORTH. THE UNSETTLED WEATHER PATTERN
WILL CONTINUE INTO THE WEEKEND...AND SCATTERED THUNDERSTORMS REMAIN
IN THE FORECAST THROUGH EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY MORNING.
BURKEIn the hours before
Local storm report, May 23, 5:17 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
517 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 4 E ROSSTON 36.81N 99.86W
05/23/2007 E0.88 INCH HARPER OK PUBLIC
&&
JLPLocal storm report, May 23, 5:20 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 5 N ROSSTON 36.88N 99.93W
05/23/2007 E1.75 INCH HARPER OK PUBLIC
&&
JLPSpecial weather statement, May 23, 8:25 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 825 PM CDT WED MAY 23 2007 OKZ004-009-240200- HARPER OK-ELLIS OK- 825 PM CDT WED MAY 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A LARGE SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF CATESBY AT 825 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.. AND IF IT CONTINUES AT ITS CURRENT MOVEMENT WILL ENTER OKLAHOMA AROUND 9 PM. PEOPLE IN ELLIS AND HARPER COUNTIES...INCLUDING THE CITY OF LAVERNE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, May 23, 9:02 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 902 PM CDT WED MAY 23 2007 OKZ004-009-240245- HARPER OK-ELLIS OK- 902 PM CDT WED MAY 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST OF CATESBY AT 902 PM CDT...MOVING NORTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL PASS NORTH OF ELLIS COUNTY...AND WILL MAINLY AFFECT THE AREA NORTH AND WEST OF LAVERNE AFTER 10 PM. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
Special weather statement, May 23, 9:32 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 932 PM CDT WED MAY 23 2007 OKZ004-240315- HARPER OK- 932 PM CDT WED MAY 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A SEVERE THUNDERSTORM WAS LOCATED IN BEAVER COUNTY...NEAR SLAPOUT AT 931 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM CONTAINS VERY LARGE HAIL AND IS CAPABLE OF PRODUCING TORNADOES. THE MOST DANGEROUS PORTION OF THIS STORM WILL ENTER WESTERN HARPER COUNTY AROUND 10 PM. PEOPLE IN HARPER COUNTY...ESPECIALLY BETWEEN LAVERNE AND ROSSTON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
Local storm report, May 23, 10:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1039 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 4 N LAVERNE 36.76N 99.90W
05/23/2007 E1.75 INCH HARPER OK EMERGENCY MNGR
PD RELAYED REPORT OF GOLFBALLS ON HWY 283 TO EMERGENCY
MANAGER
&&
JLPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 50 min |
| May 23, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 61 min |
| May 23, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 60 min |
| May 24, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 51 min |
| May 24, 12:57 AM CDT | Tornado Warning | OUN | Ellis | 33 min |
| May 24, 1:06 AM CDT | Tornado Warning | OUN | Woodward | 16 min |
| May 24, 1:23 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 52 min |
| May 24, 2:04 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 41 min |
| May 24, 3:11 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 34 min |
| May 24, 3:23 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 37 min |
| May 24, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Major | 30 min |
| May 24, 7:53 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 37 min |
Nearby
Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.